Alert archive / New York / Special Weather Statements in 2013
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 17, 2013, 2:13 PM EDT for Wayne County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2013, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 17, 2013, 3:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
County Wayne County, NY
The radar
The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
917
WWUS81 KBUF 171813
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
213 PM EDT MON JUN 17 2013
NYZ003>005-014-171915-
CAYUGA NY-MONROE NY-ONTARIO NY-WAYNE NY-
213 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR ONTARIO...AND MOVING EAST
AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
WILLIAMSON...
MARION...
NEWARK AND SODUS...
LYONS...
CLYDE AND NORTH ROSE...
WOLCOTT...
SAVANNAH...
CONQUEST AND VICTORY...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4303 7741 4326 7737 4324 7656 4302 7656
4302 7676 4301 7691
JAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 17, 2:04 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 17, 2:04 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 204 PM EDT MON JUN 17 2013 .SYNOPSIS... A WAVE OF LOW PRESSURE ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL BRING A WEAK COLD FRONT ACROSS THE REGION TODAY. THIS FRONT WILL KICK OFF SHOWERS AND THUNDERSTORMS FROM THIS AFTERNOON INTO TONIGHT AS IT SAGS SOUTH. ON TUESDAY A LARGE AREA OF HIGH PRESSURE WILL THEN MOVE INTO THE GREAT LAKES AND REMAIN NEARLY STATIONARY OVER THE REGION THROUGH THE REST OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY/... A COLD FRONT WILL CONTINUE TO SLIDE SOUTH ACROSS THE REGION THIS EVENING AND TONIGHT. SO FAR THE THUNDERSTORM ACTIVITY HAS BEEN CONFINED TO THE EASTERN SECTIONS. ACROSS THE WEST THE SOUTHWEST FLOW OFF THE LAKE HAS BEEN ABLE TO SUPRESS ANY ACTIVITY.. SO FAR. THE DISTINCT LAKE ERIE/ONTARIO CONVERGENCE BOUNDARY IS BEGINNING TO SHOW SOME SIGNS OF WEAK DEVELOPMENT. WOULD EXPECT THIS TO CONTINUE INTO THE EARLY EVENING. THEN ONCE THE LAKE BREEZE SUBSIDES THE BROAD AREA OF MID CLOUDS ACROSS SOUTHERN ONTARIO WILL SAG SOUTH ACROSS THE REGION AS THE COLD FRONT CONTINUES ITS SOUTHWARD TREK. ON TUESDAY SOME CLOUDS/SHOWERS LINGER IN THE MORNING AS THE FRONT CONTINUES TO SLOWLY MOVE SOUTH. DRY, ALBEIT COOLER, AIR OVERSPREADS AS HIGH PRESSURE BUILDS OVER THE AREA. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... HIGH PRESSURE BUILDING ACROSS THE LOWER GREAT LAKES IN THE WAKE OF THE COOL FRONT WILL DOMINATE WESTERN AND NROTH CENTRAL NEW YORK TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. EXPECT FAIR SKIES AND TEMPERATURES THAT WILL RUN SLIGHTLY BELOW NORMAL WITH HIGHS AROUND 70 ON WEDNESDAY WITH LOWS RANGING FROM THE MID 40S TO THE LOWER 50S TUESDAY AND WEDNESDAY NIGHTS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... DURING THE FIRST COUPLE DAYS OF THE EXTENDED PERIOD...LINGERING BROAD/RELATIVELY FLAT TROUGHING ALOFT WILL GIVE WAY TO A MORE ZONAL FLOW ACROSS OUR REGION...WHILE SURFACE HIGH PRESSURE SLOWLY DRIFTS FROM THE SPINE OF THE APPALACHIANS TO A POSITION OFF THE EAST COAST BY FRIDAY. THIS WILL RESULT IN CONTINUED MAINLY DRY WEATHER THROUGH THE END OF THE WORK WEEK...THOUGH A COUPLE WEAK FEATURES DROPPING THROUGH THE BACKSIDE OF THE DEPARTING TROUGH COULD TOUCH OFF AN ISOLATED SHOWER OR TWO ACROSS THE SAINT LAWRENCE VALLEY/NORTH COUNTRY BOTH THURSDAY AND FRIDAY. AS WE GET INTO NEXT WEEKEND...INCREASING RETURN FLOW ON THE BACKSIDE OF THE RIDGE SHOULD PUMP SOMEWHAT MORE HUMID AIR BACK INTO OUR REGION...AND THIS COUPLED WITH DAYTIME HEATING AND THE APPROACH OF THE NEXT FRONTAL SYSTEM SHOULD EVENTUALLY RESULT IN A MORE GENERAL CHANCE OF SOME SCATTERED CONVECTION BY SATURDAY NIGHT AND SUNDAY. ACCORDINGLY...HAVE INDICATED POPS CLIMBING BACK TO LOW CHANCE LEVELS DURING THIS TIME FRAME. WITH RESPECT TO TEMPERATURES...THE ABOVE EVOLUTION IN THE PATTERN WILL ALSO RESULT IN READINGS MODERATING BACK TO NEAR NORMAL LEVELS BY THURSDAY...THEN TO AT LEAST A BIT ABOVE NORMAL FOR THE REMAINDER OF THE PERIOD. MORE SPECIFICALLY...DAYTIME HIGHS IN THE 70S ON THURSDAY SHOULD WARM BACK TO AT LEAST THE LOWER 80S FOR THE WEEKEND...WITH SOME READINGS IN THE MID 80S POSSIBLE DEPENDING ON BOTH THE EVENTUAL TEMPERATURES ALOFT AND THE AREAL COVERAGE OF ANY CONVECTION/ASSOCIATED CLOUD COVER. AS MENTIONED ABOVE...HUMIDITY LEVELS SHOULD ALSO BE ON THE RISE...WITH COMFORTABLE DEWPOINTS OF AROUND 50 ON THURSDAY CLIMBING BACK TO MODERATELY HUMID LEVELS IN THE LOWER 60S BY SUNDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR WILL REMAIN THE DOMINATE FIGHT CONDITION FOR THE TAF PERIOD. SCATTERED SHOWERS/ISOLATED THUNDERSTORMS COULD BRIEFLY LOWER CIGS/VSBYS TO MVFR THROUGH 02Z. OUTLOOK... TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. WEDNESDAY THROUGH FRIDAY...VFR. && .MARINE... UNSETTLED CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON THROUGH TONIGHT AS SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF A COLD FRONT EXPECTED TO DROP SOUTH FROM CANADA OVER THE NEXT 24 HOURS. BY WEDNESDAY HIGH PRESSURE WILL BUILD BACK ACROSS THE LOWER LAKES WITH TRANQUIL CONDITIONS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...LEVAN NEAR TERM...LEVAN SHORT TERM...WOOD LONG TERM...JJR AVIATION...LEVAN MARINE...LEVAN
Hazardous weather outlook, Jun 17, 5:18 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 518 AM EDT MON JUN 17 2013 NYZ001>008-010>014-019>021-085-180930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 518 AM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-180930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 518 AM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 17, 12:31 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1231 PM EDT MON JUN 17 2013
NYZ005-171700-
CAYUGA NY-
1231 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED 8 MILES WEST OF WEEDSPORT...
AND MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
CATO...
WEEDSPORT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4310 7649 4303 7648 4302 7650 4302 7672
4317 7670 4316 7646 4311 7647
TMALocal storm report, Jun 17, 12:44 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1244 PM EDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL SAVANNAH 43.07N 76.76W
06/17/2013 E0.75 INCH WAYNE NY STORM CHASER
&&
EVENT NUMBER BUF1300187
DKSpecial weather statement, Jun 17, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
213 PM EDT MON JUN 17 2013
NYZ003>005-014-171915-
CAYUGA NY-MONROE NY-ONTARIO NY-WAYNE NY-
213 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR ONTARIO...AND MOVING EAST
AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
WILLIAMSON...
MARION...
NEWARK AND SODUS...
LYONS...
CLYDE AND NORTH ROSE...
WOLCOTT...
SAVANNAH...
CONQUEST AND VICTORY...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4303 7741 4326 7737 4324 7656 4302 7656
4302 7676 4301 7691
JAMThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:06 PM EDT | Special Marine Warning | BUF | 84 min | |
| Jun 16, 10:19 PM EDT | Special Weather Statement | BUF | Lewis | 41 min |
| Jun 16, 11:47 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jun 17, 12:43 AM EDT | Special Marine Warning | BUF | 32 min | |
| Jun 17, 12:49 AM EDT | Special Marine Warning | BUF | 26 min | |
| Jun 17, 1:45 AM EDT | Special Weather Statement | BUF | Cayuga | 45 min |
| Jun 17, 2:22 AM EDT | Special Weather Statement | BUF | Cayuga | 23 min |
| Jun 17, 12:31 PM EDT | Special Weather Statement | BUF | Cayuga | 29 min |
| Jun 17, 1:02 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 43 min |
| Jun 17, 2:17 PM EDT | Special Weather Statement | BUF | Monroe | 28 min |
| Jun 17, 2:21 PM EDT | Special Weather Statement | BUF | Genesee | 39 min |
| Jun 17, 2:35 PM EDT | Special Weather Statement | BUF | Wayne | 40 min |
| Jun 17, 2:36 PM EDT | Special Weather Statement | BUF | Monroe | 9 min |
| Jun 17, 2:37 PM EDT | Special Weather Statement | BUF | Genesee | 23 min |
| Jun 17, 3:33 PM EDT | Special Weather Statement | BUF | Ontario | 57 min |
| Jun 17, 3:46 PM EDT | Areal Flood Advisory | BUF | Monroe | 3 hr |
| Jun 17, 4:35 PM EDT | Special Weather Statement | BUF | Erie | 40 min |
| Jun 17, 4:57 PM EDT | Special Weather Statement | BUF | Jefferson | 63 min |
| Jun 17, 5:10 PM EDT | Special Weather Statement | BUF | Ontario | 50 min |
| Jun 17, 6:46 PM EDT | Areal Flood Advisory | BUF | Monroe, Ontario | 3 hr |
Nearby
Special Weather Statements in New York, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.